Alert archive / Virginia / Tornado Warnings in 2017

Tornado Warning 19, NWS Wakefield, VA

May 5, 20175 counties in Virginia

NWS Wakefield, VA issued this tornado warning at May 5, 2017, 7:13 AM EDT for 5 counties in Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2017, 7:13 AM EDT (11:13 UTC)
Expired
May 5, 2017, 7:45 AM EDT
In force
32 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Amelia County, VA, Chesterfield County, VA, City of Richmond, VA, Dinwiddie County, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 61 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:25 AM EDTTSTM WND DMGChesterfield, VATREES DOWN AT HICKORY ROAD AND RIVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 11.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WFUS51 KAKQ 051113 RRA
TORAKQ
VAC007-041-053-087-760-051145-
/O.NEW.KAKQ.TO.W.0019.170505T1113Z-170505T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
713 AM EDT FRI MAY 5 2017

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  The City of Richmond in central Virginia...
  Central Chesterfield County in central Virginia...
  South central Henrico County in central Virginia...
  North central Dinwiddie County in south central Virginia...
  Southeastern Amelia County in central Virginia...

* Until 745 AM EDT
    
* At 713 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Sutherland, or 10 miles north of Dinwiddie, moving
  northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Chesterfield Court House around 730 AM EDT. 
  Chester around 735 AM EDT. 
  Bensley and Bellwood around 740 AM EDT. 
  Richmond and Bon Air around 745 AM EDT. 

Other locations impacted by this tornadic thunderstorm include
Pocahontas State Park, Beach, Richmond Heights, Varina, Drewrys
Bluff, Centralia and Chesterfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3715 7758 3721 7775 3755 7760 3744 7731
TIME...MOT...LOC 1113Z 204DEG 38KT 3723 7763 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

ZIMMERMAN
2 follow-up statements
908 
WWUS51 KAKQ 051125
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
725 AM EDT FRI MAY 5 2017

VAC007-053-051135-
/O.CAN.KAKQ.TO.W.0019.000000T0000Z-170505T1145Z/
Dinwiddie VA-Amelia VA-
725 AM EDT FRI MAY 5 2017

...THE TORNADO WARNING FOR NORTH CENTRAL DINWIDDIE AND SOUTHEASTERN
AMELIA COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3755 7760 3744 7731 3722 7752 3723 7754
      3722 7756 3724 7757 3724 7758 3727 7761
      3726 7765 3728 7766 3729 7767 3729 7768
      3728 7769 3730 7771
TIME...MOT...LOC 1125Z 204DEG 38KT 3735 7756 

$$

VAC041-087-760-051145-
/O.CON.KAKQ.TO.W.0019.000000T0000Z-170505T1145Z/
City of Richmond VA-Chesterfield VA-Henrico VA-
725 AM EDT FRI MAY 5 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR CENTRAL
CHESTERFIELD AND SOUTH CENTRAL HENRICO COUNTIES AND THE CITY OF
RICHMOND...
    
At 725 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Chesterfield Court House, or 7 miles west of
Chester, moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Chester around 730 AM EDT. 
  Bellwood around 735 AM EDT. 
  Bon Air and Bensley around 740 AM EDT. 
  Richmond around 745 AM EDT. 

Other locations impacted by this tornadic thunderstorm include
Pocahontas State Park, Beach, Richmond Heights, Varina, Drewrys
Bluff, Centralia and Chesterfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3755 7760 3744 7731 3722 7752 3723 7754
      3722 7756 3724 7757 3724 7758 3727 7761
      3726 7765 3728 7766 3729 7767 3729 7768
      3728 7769 3730 7771
TIME...MOT...LOC 1125Z 204DEG 38KT 3735 7756 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

ZIMMERMAN
078 
WWUS51 KAKQ 051139
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
739 AM EDT FRI MAY 5 2017

VAC041-087-760-051149-
/O.EXP.KAKQ.TO.W.0019.000000T0000Z-170505T1145Z/
City of Richmond VA-Chesterfield VA-Henrico VA-
739 AM EDT FRI MAY 5 2017

...THE TORNADO WARNING FOR CENTRAL CHESTERFIELD AND SOUTH CENTRAL
HENRICO COUNTIES AND THE CITY OF RICHMOND WILL EXPIRE AT 745 AM
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.

LAT...LON 3755 7760 3744 7731 3722 7752 3723 7754
      3722 7756 3724 7757 3724 7758 3727 7761
      3726 7765 3728 7766 3729 7767 3729 7768
      3728 7769 3730 7771
TIME...MOT...LOC 1139Z 204DEG 38KT 3747 7749 

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 5, 6:36 AM EDT, 37 minutes earlier.

Area forecast discussion, May 5, 6:36 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
636 AM EDT Fri May 5 2017

.SYNOPSIS...
A complex area of low pressure impacts the region today. The
system will then lift into New England over the weekend. High
pressure returns early to mid next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tornado watch 196 has been issued for SE VA/NE NC until 1pm.
Latest surface analysis depicts 997 mb low pres over eastern
TN/KY with its attendant warm front extending east into the Mid
Atlantic. Previous thinking on today's forecast remains on
track...with light to moderate rain overspreading the area this
morning, and areas of heavy rain expected as well later this
morning due to strong forcing and GOM moisture out ahead of an
upper-level low currently centered over TN. Will continue
mention in the HWO. Total rain amounts should average 1.0-1.5
in. Also, chance continues for thunder especially over southern
areas. Despite strong shear and forcing, meager instability will
limit the severe threat. Cannot rule out some damaging wind
gusts and an isolated tornado however in stronger storms this
morning, again over southern areas. Rain chances decrease this
aftn as the main slug of moisture and cold front pull offshore.
Will maintain at least a slight-low chance of showers late in
the day though with the upper-level low still west of the area.
High temps today in the mid 70s most areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
The upper-level low lifts NE along the spine of the Appalachians
tonight/Saturday morning before reorganizing over the eastern
Great Lakes late Saturday as additional energy diving south from
Canada further deepens it. The end result will be the chance
for additional instability showers on Saturday and overall
mostly cloudy/breezy conditions. Will carry 20-24% pops. Lows
tonight in the 50s. Highs Saturday in the mid 60s to lwr 70s.

The upper-level low heads north into SE Canada Saturday
night/Sunday with additional spokes of energy rotating around
the base of the low. Timing/intensity of these features is tough
to judge but at this time cannot rule out at least lingering
low end pops (15-30%) during this time. Remaining partly to
mostly cloudy with below normal temps. Lows Saturday night from
the mid 40s to mid 50s. Highs Sunday in the mid/upr 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Trough aloft exits off the coast Sun night...w/ NW flow of
dry/cool air for Mon-Tue. By Wed...region to become sandwiched
between an storm off the coast and one taking shape invof mid MS
Valley. Moisture (and PoPs) expected to increase Wed into
Thu...as temperatures remain several deg F below normal.

Lows Sun/Mon nights 40 to 45F inland to around 50F at the
coast. Highs Mon/Tue ranging through the 60s. Lows Tue/Wed
nights from the m40s NW to the m50s SE. Highs Wed/Thu from the
m60s N to around 70F S.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Widespread MVFR/IRF this morning as moderate, to at times
heavy, rain overspreads the area ahead of an approaching cold
front. Expect mainly low stratus with some low vsbys in pockets
of heavy rain. Winds will be from the southeast and gusty...to
around 20-30 kt. Cigs improve later in the day as the cold frnt
pushes off to the east and pcpn ends.

OUTLOOK...Conditions improve tonight but scattered showers are
expected Saturday as an upper-level low affects the Mid
Atlantic states. There will be a chance for showers Saturday and
Saturday night but aviation conditions will be minimally
impacted. As high pressure builds in mainly dry and VFR
conditions are expected Sunday through Tuesday.

&&

.MARINE...
Modest pressure falls of -8mb/6hr will support a SE wind of
20-25kt, with gusts up to 30kt for the ocean/Bay early this morning.
Low pressure pivots nwd into the Ern Great Lakes today into tonight
with an occluded front pushing across the coast this aftn. The wind
becomes SSE 20-25kt ahead of the front later this morning and then
becomes SW 15-25kt by later this aftn and continuing into tonight
and Saturday. Gale gusts remain a low prob within a WAA regime, and
will likely be confined to potential convection later this morning.
Seas build to 5-8ft with 3-5ft waves in the Bay. The timing on all
SCAs remains the same. The wind will become WNW and average 10-15kt
later Saturday into Sunday. Low pressure lingers well NE of the area
early next week as high pressure builds across the Southeast.

&&

.TIDES/COASTAL FLOODING...
A gradual increase in tidal surge and anomaly will commence
today primarily across the middle/nrn Bay/lower Potomac as
modestly strong SSE flow continues. Tidal anomalies build to
1.0-1.2ft above normal for high tide late this morning/early
aftn for Lewisetta/Bishops Head/Cambridge, which should result
in water levels within 0.5ft of minor flood. Tidal anomalies
potentially reach ~1.5ft for high tide tonight as the flow
shifts to SSW, which could push Bishops Head/Cambridge into
minor flood. Water levels remain elevated into Saturday with
these locations potentially again within 0.5 ft of minor flood
thresholds. The wind becomes westerly Saturday night into
Sunday, which will allow for tidal anomalies to diminish.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory until 6 PM EDT Saturday for NCZ102.
VA...Small Craft Advisory until 6 PM EDT Saturday for VAZ525.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ630>638-
     650-652-654-656-658.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...JDM/MAS
LONG TERM...ALB
AVIATION...MAS/LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 5, 3:15 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
315 AM EDT Fri May 5 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-060715-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
315 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will produce locally heavy downpours
this morning. Ponding of water on roadways as well as some minor
flooding of low lying and poor drainage areas is possible. There is
also a small chance of severe weather with damaging winds being the
main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 5, 6:04 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
604 AM EDT FRI MAY 5 2017

VAZ062-065>069-079>081-087-088-511>516-051100-
Mecklenburg-Nottoway-Western Henrico (Including the City of
Richmond)-Western Hanover-Dinwiddie-Eastern
Henrico-Greensville-Lunenburg-Goochland-Eastern Hanover-Western
Chesterfield-Prince George-Sussex-Powhatan-Amelia-Brunswick-Eastern
Chesterfield (Including Col. Heights)-
604 AM EDT FRI MAY 5 2017

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHWESTERN
GREENSVILLE...NOTTOWAY...SOUTHEASTERN GOOCHLAND...CENTRAL HANOVER...
NORTHWESTERN SUSSEX...DINWIDDIE...POWHATAN...CHESTERFIELD...
SOUTHEASTERN MECKLENBURG...EASTERN LUNENBURG...WESTERN PRINCE
GEORGE...HENRICO...AMELIA AND BRUNSWICK COUNTIES...THE CITY OF
COLONIAL HEIGHTS...THE CITY OF PETERSBURG AND THE CITY OF RICHMOND...

At 603 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morven to near Norlina. Movement was
northeast at 50 mph.

Wind gusts in excess of 40 mph and heavy rain are possible with
these storms.

These storms will be near...
  Amelia Courthouse and Morven around 610 AM EDT.
  Chula around 615 AM EDT.
  Powhatan and Macon around 620 AM EDT.
  Brunswick around 625 AM EDT.
  Lawrenceville around 630 AM EDT.
  Sabot...Oilville and Manakin around 635 AM EDT.
  Tuckahoe and Radium around 640 AM EDT.
  Purdy and Wyndham around 645 AM EDT.

Other locations impacted by these storms include Bacons Fork...
Dolphin...Murdocks...Forksville...Pocahontas State Park...
Skinquarter...Wellville...Atlee...Richard Bland College and Ashcake.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3738 7817 3794 7756 3788 7748 3789 7744
      3781 7742 3779 7740 3778 7740 3779 7734
      3695 7732 3654 7787 3654 7816
TIME...MOT...LOC 1003Z 223DEG 44KT 3736 7811 3646 7810

ZIMMERMAN
Local storm report, May 5, 6:43 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     TSTM WND DMG     BASKERVILLE             36.69N 78.27W
05/05/2017                   MECKLENBURG        VA   PUBLIC

            REPORT OF NUMEROUS TREES DOWN AND A
            TRAMPOLINE WRAPPED AROUND A TREE.

&&

JM
Special weather statement, May 5, 6:55 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
655 AM EDT FRI MAY 5 2017

VAZ062-064-067>069-080-510>517-051145-
Nottoway-Western Henrico (Including the City of Richmond)-Western
Hanover-Dinwiddie-Eastern Henrico-Caroline-Eastern
Louisa-Goochland-Eastern Hanover-Western Chesterfield-Western King
William-Powhatan-Amelia-Eastern Chesterfield (Including Col.
Heights)-
655 AM EDT FRI MAY 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LOUISA...
CHESTERFIELD...EASTERN NOTTOWAY...SOUTHEASTERN GOOCHLAND...
CAROLINE...HENRICO...NORTHWESTERN KING WILLIAM...HANOVER...NORTHERN
DINWIDDIE...EASTERN AMELIA AND EASTERN POWHATAN COUNTIES AND THE CITY
OF RICHMOND...

At 655 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Montpelier to near Bon Air to near
Mannboro. Movement was northeast at 45 mph.

Wind gusts up to 50 mph and heavy rain are possible with these
storms.

These storms will be near...
  Montpelier around 700 AM EDT.
  University Of Richmond...Bon Air and Tuckahoe around 705 AM EDT.
  Richmond...Lakeside and Laurel around 715 AM EDT.
  Mechanicsville...Ladysmith and Glen Allen around 720 AM EDT.
  Ashland...Chester...Randolph Macon College...Chesterfield Court
  House and Studley around 725 AM EDT.
  Milford...Hanover...Bensley...Bellwood and Kings Dominion around
  730 AM EDT.
  Bowling Green...Downtown Richmond...Virginia Commonwealth
  University...Mangohick and Dawn around 735 AM EDT.
  Virginia Union University around 740 AM EDT.

Other locations impacted by these storms include Chilesburg...North
Wellville...Ammon...Gum Tree...Etna Mills...Montrose...Sandston...
Pocahontas State Park...Skinquarter and Wellville.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3824 7732 3771 7717 3724 7742 3699 7798
      3702 7800 3738 7788 3781 7783 3800 7767
      3799 7766 3825 7734
TIME...MOT...LOC 1055Z 218DEG 38KT 3780 7775 3747 7763 3718 7777

ZIMMERMAN
Local storm report, May 5, 7:00 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     CREWE                   37.18N 78.13W
05/05/2017                   NOTTOWAY           VA   911 CALL CENTER

            NUMEROUS REPORTS OF TREES DOWN.

&&

JM
Local storm report, May 5, 7:02 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     AMELIA COURTHOUSE       37.34N 77.98W
05/05/2017                   AMELIA             VA   PUBLIC

            REPORTS OF TREES DOWN ALONG GENITO ROAD AND
            ALSO HWY 360.

&&

JM
Local storm report, May 5, 7:11 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     2 NE CLAYVILLE          37.48N 77.79W
05/05/2017                   POWHATAN           VA   PUBLIC

            REPORTS OF TREES DOWN NEAR MOSELEY ROAD AND
            BRADBURY ROAD.

&&

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:02 AM EDTSpecial Weather StatementAKQPrince Edward43 min
May 5, 5:10 AM EDTSpecial Weather StatementAKQMecklenburg50 min
May 5, 5:22 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg38 min
May 5, 5:27 AM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward48 min
May 5, 5:58 AM EDTSpecial Weather StatementAKQSouthampton47 min
May 5, 6:04 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Nottoway and 4 more56 min
May 5, 6:15 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg30 min
May 5, 6:21 AM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Nottoway, Powhatan24 min
May 5, 6:38 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Nottoway, Sussex, City of Emporia52 min
May 5, 6:49 AM EDTTornado WarningAKQBrunswick, Dinwiddie26 min
May 5, 6:55 AM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Hanover, City of Richmond50 min
May 5, 7:20 AM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Greensville, Henrico, James City and 9 more40 min
May 5, 7:39 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, Henrico, King and Queen, King William and 4 more51 min
May 5, 7:47 AM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk43 min
May 5, 7:54 AM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, Henrico, James City, King and Queen and 9 more51 min
May 5, 8:02 AM EDTTornado WarningAKQCity of Virginia Beach28 min
May 5, 8:08 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk52 min
May 5, 8:20 AM EDTSpecial Marine WarningAKQ85 min
May 5, 8:22 AM EDTSpecial Marine WarningAKQ83 min
May 5, 8:26 AM EDTTornado WarningAKQCity of Virginia Beach34 min
May 5, 8:28 AM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Northumberland, Richmond, Westmoreland33 min
May 5, 8:29 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake46 min
May 5, 8:40 AM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, James City, King and Queen, Lancaster, Mathews and 5 more50 min
May 5, 9:00 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach60 min
May 5, 9:17 AM EDTSpecial Weather StatementAKQAccomack, Northampton58 min
May 5, 9:44 AM EDTSpecial Marine WarningAKQ61 min
May 5, 9:49 AM EDTSpecial Marine WarningAKQ56 min
May 5, 10:43 AM EDTSpecial Marine WarningAKQ62 min
May 5, 12:10 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Sussex, City of Emporia50 min
May 5, 3:51 PM EDTSpecial Weather StatementAKQGoochland, Powhatan39 min
May 5, 4:14 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg46 min
May 5, 4:33 PM EDTSpecial Weather StatementAKQGoochland27 min
May 5, 5:01 PM EDTRiver Flood WarningAKQBuckingham, Fluvanna47 hr
May 5, 5:01 PM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond63 hr
May 5, 5:01 PM EDTRiver Flood WarningAKQFluvanna16 hr
May 5, 5:03 PM EDTSpecial Weather StatementAKQHanover27 min
May 5, 5:23 PM EDTSpecial Weather StatementAKQGoochland37 min
May 5, 5:39 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa36 min
May 5, 6:03 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover27 min
May 5, 6:27 PM EDTSevere Thunderstorm WarningAKQCaroline48 min
May 5, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin51 min
May 5, 6:59 PM EDTSpecial Weather StatementAKQDinwiddie46 min
May 5, 7:43 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry32 min

Nearby

Tornado Warnings in Virginia, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.